MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 54IN 0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 54IN 0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J207G
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is the needle the correct needle just the incorrect size? or is the needle a totally different needle (a different product)? please clarify.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, it was noted that the device was a different size than what was on the package.There were no adverse patient consequences.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 evaluation: an opened sample of product code j207, lot mk6373 were returned for analysis.During the visual inspection of the opened sample, it was noted that the spool had two holes punched and for this product, there should be only one hole punched.Due to mismatch at the spool a characterization of the suture was performed and meet the requirements for a product type and suture diameter.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition, the assignable cause of the mix reel is due a manufacturing defect.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 08/30/2019.Additional information was requested and the following was obtained: is the needle the correct needle just the incorrect size? or is the needle a totally different needle (a different product)? please clarify.Just different size compared to what is indicated on packaging.

Brand Name
VCL CT BRD VIO 54IN 0 NON NDL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8731152
Report Number2210968-2019-83245
Device Sequence Number2637365
Product Code GAM
UDI-Device Identifier10705031038158
UDI-Public10705031038158
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberJ207G
Device Lot NumberMK6373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer06/27/2019
08/22/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/24/2019
08/30/2019
Patient Sequence Number1